Hail, Lunenburg
- When
- July 21, 4:56 PM EST
- Where
- Lunenburg County, 5 mi NW of Nutbush
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.100, -78.350
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Jul 21, 4:05 PM EST, 51 minutes earlier.
AREA FORECAST DISCUSSION...RETRANSMISSION NATIONAL WEATHER SERVICE WAKEFIELD VA 245 PM EDT MON JUL 21 2003 OVERVIEW:SIGNIFICANT TROF DIGGING TO THE W OF CWA. MODELS ARE SIMILAR IN THE SHORT TERM BUT GFS SLOWER WITH TROF AND DOES NOT PUSH THE FNT THRU WHILE ETA DOES. SHORT TERM:WL HAVE TO DEAL WITH DEVELOPING CONVECTION TO THE W THIS EVENING. DPS HAVE RISEN INTO THE MID TO UPPER 70S THIS AFTN AND WITH ABUNDENT MOISTURE MODELS SHOWING CAPES UP OVR 3K. HOWEVER BOUNDARY TO THE W IS SLOW TO WORK E AND WITH FLOW BECOMING MORE SW WITH TIME NOT CONVINCED CONVECTION CAN MAKE IT ALL THE WAY TO THE BAY. WL GO CHC POPS W TAPERING TO SLIGHT CHC BY THE BAY. FOR TUE AND WED ETA TRIES TO KEEP MOST OF PRECIP TO THE N AND SW OF THE AREA AND TENDS TO HOLD DOWN AMOUNTS OVR THE CWA. HOWEVER IN LOOKING AT JET DYNAMICS DECENT DIVG DEVELOPS ACRS THE CWA ON TUE AFTN AND ESPECIALLY TUE NGT AND WED. ALSO SOME DECENT QN FORCING AS FNT APPROACHES ON TUE NGT AND WED. NOTICED THAT BOTH GFS AND ETA HAVE A WEAK LOW ON THE FNT TO THE W OF THE CWA ON TUE NGT AND WED. BEST POPS TUE NGT AND WED AT THIS TIME. WL HOLD IN CHC CAT. WL CONTINUE CHC ON THU AS FAVOR SLOWER GFS SOLUTION. EXTENDED: WL FINALLY END PRECIP IN THE WRN PART CWA ON FRI BUT STILL LINGER POPS E AS FNT DISSIPATE. FINALLY BUILD BERMUDA HI OVR THE CWA ON SAT THRU MON AND GRADUALLY WARM UP AND SHOULD BE MAINLY DRY. MARINE: CONTINUING SCA ON BAY THIS EVENG AND COMING UP LATE ON TUE TO SCA OVR ENTIRE WATERS. FCSTID = 92 SBY 72 88 74 84 / 10 40 40 50 OXB 73 82 75 79 / 10 40 40 50 ECG 77 92 77 84 / 10 30 30 50 ORF 77 92 76 83 / 10 30 30 50 PHF 75 91 74 84 / 20 40 40 50 AKQ 73 90 73 83 / 20 40 40 50 RIC 73 89 73 82 / 30 50 50 50 FVX 71 89 70 84 / 40 50 50 50 .AKQ... .MD...NONE. .NC...NONE. .VA...SCA BAY.
MDZ021>025-NCZ012>017-030>032-102-VAZ048-049-060>100-211600- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 530 AM EDT MON JUL 21 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EASTERN VIRGINIA... NORTHEAST NORTH CAROLINA AND THE LOWER MARYLAND EASTERN SHORE. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 25 THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN WAKEFIELD, VA CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER CASE): WEATHER.NOAA.GOV/AKQ.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1214 PM EDT MON JUL 21 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0445 PM 4 W RICHMOND INTERNATIONA VA WIND DAMAGE
07/20/03 HENRICO
WRSPRELIMINARY LOCAL STORM REPORT...CORRECTED TO ADD REMARKS
NATIONAL WEATHER SERVICE WAKEFIELD VA
1216 PM EDT MON JUL 21 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0445 PM 4 W RICHMOND INTERNATIONA VA WIND DAMAGE
07/20/03 HENRICO COUPLE TREES AND
NUMEROUS LARGE LIMBS
DOWN
WRSVAZ060-066-212215-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
523 PM EDT MON JUL 21 2003
...STRONG THUNDERSTORMS MOVING INTO SOUTH CENTRAL PRINCE EDWARD
COUNTY...
AT 523 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 17 MILES NORTH OF
FARMVILLE TO 12 MILES WEST OF FORT MITCHELL...MOVING EAST AT 15 MPH.
THE THUNDERSTORMS WILL BE NEAR...
HAMPDEN SYDNEY AROUND 525 PM...
FARMVILLE AND WARSHAM AROUND 530 PM...
BRIERY CREEK LAKE AROUND 535 PM...
SIMPLICITY AROUND 555 PM...
RICE AND VIRSO AROUND 600 PM...
PLANTERSVILLE AND BLEVINS CORNER AROUND 605 PM...
EXPECT SMALL HAIL AND FREQUENT DANGEROUS LIGHTNING IN THE PATH OF
THIS STORM. RAINFALL RATES OF UP TO 1.5 INCHES PER HOUR WILL CAUSE
PONDING OF WATER ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING IN LOW
LYING AREAS.
MALOIT
&&
LAT...LON 3707 7845 3718 7865 3735 7849 3730 7836
3734 7828 3740 7824 3706 7823 3691 7832
3689 7852The Norfolk radar (KAKQ), 120 km away, was scanning. The volume nearest the first event began at 21:58 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Virginia in 2003Every state in 2003This day in weather historyWarnings in Virginia, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5379333.